Hail, Pottawatomie
- When
- July 18, 4:20 PM CST
- Where
- Pottawatomie County, 1 mi W of Earlsboro
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.267, -96.833
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 18, 12:58 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 158 PM CDT THU JUL 18 2002 CONDITIONALLY UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY AREA-WIDE..BUT CAP STRENGTH SHUD BE SLOWLY STRENGTHENING WITH TIME INTO THE WEEKEND. WILL NOT DEVIATE TOO MUCH FROM PREVIOUSLY LAID OUT FORECAST WITH DECREASING CHANCES FOR PRECIP THRU SAT/SUN ALONG WITH A WARMING TREND..ESP NORTH. SUN/MON LOOK TO BE THE WARMEST DAYS AS LOW LEVEL THERMAL RIDGE BUILDS SWD AND CENTER OF SUBTROPICAL RIDGE ALOFT MOVES IN CLOSE PROXIMITY. ALTHOUGH THE DETAILS OF HOW THEY GET THERE ARE DIFFERENT..MOST OF THE MEDIUM RANGE MODELS SUGGEST WRN CONUS RIDGE WILL REAMPLIFY MID-LATE WEEK..WITH ANOTHER LARGER SCALE TROF DEVELOPING OVER THE GRT LAKES REGION. ATTM..BELIEVE THAT AVN IS PROBABLY TOO FLAT WITH ITS SOLN. THUS..THERE APPEARS TO BE AT LEAST A REASONABLE PROBABILITY THAT SOME TYPE OF WEAKENING FRONTAL ZONE OR SERIES OF CONVECTIVE OUTFLOWS WILL BE ABLE TO MOVE INTO THE SRN PLAINS TUE-THUR. WE WILL INTRODUCE SMALL CHANCES FOR SHOWERS/STORMS FOR MID WEEK IN ASSOCIATED WITH THIS SCENARIO. MILLER PRELIM NUMBERS.. OKC 71 91 72 92 / 10 20 10 10 HBR 72 95 72 96 / 10 20 10 10 SPS 71 94 72 95 / 20 20 10 10 GAG 69 94 69 96 / 10 10 10 10 PNC 72 95 74 97 / 20 10 10 10 DUA 72 91 71 93 / 20 20 10 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-182000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUL 18 2002
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
ALTHOUGH SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON AND
TONIGHT...WEAK VERTICAL WIND SHEAR AND LIMITED INSTABILITY WILL
CONTINUE TO PRECLUDE ANY ORGANIZED SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRI JUL 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
COPIOUS MOISTURE AND WEAK WINDS ALOFT WILL PROMOTE AREAS OF LOCALLY
HEAVY RAIN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
CMSThe Norman radar (KTLX), 41 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303774, 5303775.